my son was on Bactrim twice a day for 10 days. there were no adverse side effects. It has now been a little over a week since he stopped taking it and has now developed a red, itchy, rough feeling rash on his face and neck. Could this be from the Bactrim?
I saw you had rheumatoid arthritis in one of your topics for this question. Does your son have rheumatoid arthritis or any other types of arthritis? Many auto-immune diseases are sun-sensitive so being exposed to sun can cause the disease to flare-up. What does this have to do with Bactrim? Bactrim is a sulfate drug and its side-effect is sun-sensitivity. I have Lupus which is an auto-immune disease as well and my Rheumy said sulfate drugs like Bactrim should never be given unless nothing else works. I'm not a medical professional so you know the whole disclaimer about check with your dr, blah, blah. If I was you I'd try ibuprofen because it stops flares from increasing. I hope your son gets better soon.
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2010 • 3 answers
Posted 17 Feb 2010 • 1 answer
Posted 28 Mar 2012 • 2 answers
Posted 27 Feb 2016 • 1 answer
Posted 13 Mar 2016 • 0 answers